Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
179 Doctors are Online

Started giving nan pro. Having yellow and dark stool. Is this normal?

User rating for this question
Very Good
Answered by

Pediatrician, Infectious Diseases
Practicing since : 2005
Answered : 1528 Questions
Question
hi doc, my son is 3 and a half month old and we were giving him enfamil and recently changed to Nan Pro,his stools are yellow and dark XXXXXXX in color and goes for the 2 times everyday is he normal?
Posted Mon, 22 Oct 2012 in Child Health
 
 
Answered by Dr. Hema Yadav 21 minutes later
Hello,
Thanks for posting your query.
The frequency and consistency of your baby's stools seem to be normal .
Some colour change in the stools and in frequency is expected after switching to a newer brand of formula . So please do not worry .
It should settle in a couple of weeks as the baby's gut gets used to the new formula .
However you should watch your baby for symptoms like irritability , bloating , weight loss , fever, decreased urination, blood in stools etc which are markers of more serious problems like gastrointestinal infection or lactose intolerance or milk allergy etc.
Also another way to get a confirmed assurance is to get your baby's stool routine test done and consult your doctor . If the report is normal then you neednot worry at all.
As of now I would suggest it can be a normal phenomena most probably due to switching formula and you can wait and watch for a week or two.
If the colour persists or frequency increases do consult your doctor .
Hope I have answered your query.
Kindly accept my answer if you have no further queries.
Regards
Above answer was peer-reviewed by
 
Follow-up: Started giving nan pro. Having yellow and dark stool. Is this normal? 4 minutes later
my baby's weight is 5.5kgs now and his birth weight is 3.1 kgs,is it normal or he has to be more at this time pls let me know
 
 
Answered by Dr. Hema Yadav 4 minutes later
Hello,
Thanks for the follow up.
Usually baby's birth weight doubles at 5 months of age .
So considering the present weight your baby is growing well and you need not worry at all.
However every month you should get your baby weighed and plot the weight on a growth chart ( available with your pediatrician or even on Internet ) . This will help in keeping track of your child's growth in future too .
Hope I have answered your query.
Kindly accept my answer in case you have no further queries.
Regards
Above answer was peer-reviewed by
 
Follow-up: Started giving nan pro. Having yellow and dark stool. Is this normal? 3 minutes later
my baby's bcg injection which was at birth XXXXXXX formed a lump do i have to put any medicine on it to heal, it has no puss nor it is painful but it formed a lump
 
 
Answered by Dr. Hema Yadav 8 hours later
Hello,
Thanks for the follow up.
It is normal for Bcg injection site to have an ulcer or bump and further visible scarring.
This means that the injection is appropriately given and stimulated the immune system to cause a local reaction which is somewhat an indicator of successful vaccination.
So please do not worry and do not apply any medication on that site .
Hope I have answered your query.
Wishing your baby a healthy future.
Regards
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Drug/Medication

The user accepted the expert's answer

Ask a Pediatrician

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor